Alert archive / Virginia / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 71, NWS Wakefield, VA
NWS Wakefield, VA issued this severe thunderstorm warning at Jun 23, 2016, 7:38 AM EDT for 13 counties in Virginia. It was in force for 52 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 23, 2016, 7:38 AM EDT (11:38 UTC)
- Expired
- Jun 23, 2016, 8:30 AM EDT
- In force
- 52 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Charles City County, VA, City of Hampton, VA, City of Newport News, VA, City of Poquoson, VA, City of Williamsburg, VA, Gloucester County, VA, James City County, VA, King and Queen County, VA, Mathews County, VA, New Kent County, VA, Prince George County, VA, Surry County, VA, York County, VA
The radar
The Norfolk radar (KAKQ), 50 km from the middle of the area, began a volume at 11:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 23, 8:10 AM EDT | TSTM WND DMG | Roxbury, VA | 2 TREES DOWNED ALONG VA-600. |
| Jun 23, 8:19 AM EDT | TSTM WND DMG | 2 Ene Ruthville, VA | TREES DOWN ALONG STERGEON PT ROAD IN CHARLES CITY COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 32 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 00:00Z, 11.6 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1886 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- -37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
241
WUUS51 KAKQ 231138
SVRAKQ
VAC036-073-095-097-115-127-149-181-199-650-700-735-830-231230-
/O.NEW.KAKQ.SV.W.0071.160623T1138Z-160623T1230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
738 AM EDT THU JUN 23 2016
THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
YORK COUNTY IN SOUTHEASTERN VIRGINIA...
GLOUCESTER COUNTY IN SOUTHEASTERN VIRGINIA...
NORTHERN SURRY COUNTY IN SOUTHEASTERN VIRGINIA...
NEW KENT COUNTY IN EAST CENTRAL VIRGINIA...
THE CITY OF POQUOSON IN SOUTHEASTERN VIRGINIA...
NORTHEASTERN PRINCE GEORGE COUNTY IN SOUTH CENTRAL VIRGINIA...
CHARLES CITY COUNTY IN EAST CENTRAL VIRGINIA...
MATHEWS COUNTY IN EASTERN VIRGINIA...
SOUTHEASTERN KING AND QUEEN COUNTY IN EAST CENTRAL VIRGINIA...
THE CITY OF WILLIAMSBURG IN SOUTHEASTERN VIRGINIA...
THE CITY OF HAMPTON IN SOUTHEASTERN VIRGINIA...
THE CITY OF NEWPORT NEWS IN SOUTHEASTERN VIRGINIA...
JAMES CITY COUNTY IN SOUTHEASTERN VIRGINIA...
* UNTIL 830 AM EDT
* AT 738 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CHARLES CITY...
MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
RUSTIC AND HOLDCROFT AROUND 745 AM EDT.
CLAREMONT AROUND 750 AM EDT.
WILLIAMSBURG...SURRY...COLLEGE OF WILLIAM AND MARY...JAMESTOWN AND
SCOTLAND AROUND 800 AM EDT.
QUEENS LAKE...KINGS POINT...CARVER GARDENS AND YORK TERRACE AROUND
805 AM EDT.
BUSCH GARDENS AND GROVE AROUND 810 AM EDT.
NEWPORT NEWS...VIRGINIA INSTITUTE FOR MARINE SCIENCES...LEE HALL AND
FORT EUSTIS AROUND 815 AM EDT.
PATRICK HENRY FIELD AND DENBIGH AROUND 820 AM EDT.
SEAFORD...TABB AND BEACONSDALE AROUND 825 AM EDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE RUFF...
BELROI...HARCUM...HOG ISLAND GAME RESERVE...SANDYBOTTOM...ADNER...BACONS
CASTLE...NEW HOPE...ARK AND HORNSBYVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
PLEASE SEND YOUR REPORTS OF HAIL AND OR WIND DAMAGE...INCLUDING
TREES OR LARGE LIMBS DOWNED...BY CALLING NOAA'S NATIONAL WEATHER
SERVICE IN WAKEFIELD AT
...7 5 7...8 9 9...2 4 1 5.
&&
LAT...LON 3730 7632 3731 7634 3724 7635 3721 7635
3720 7634 3705 7636 3708 7666 3714 7667
3708 7669 3714 7729 3755 7715 3754 7688
3752 7687 3753 7681 3752 7680 3753 7679
3751 7629
TIME...MOT...LOC 1138Z 286DEG 41KT 3729 7706
HAIL...1.00IN
WIND...60MPH
$$
441 follow-up statement
346
WWUS51 KAKQ 231206
SVSAKQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
806 AM EDT THU JUN 23 2016
VAC036-149-231215-
/O.CAN.KAKQ.SV.W.0071.000000T0000Z-160623T1230Z/
PRINCE GEORGE VA-CHARLES CITY VA-
806 AM EDT THU JUN 23 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PRINCE GEORGE AND
CHARLES CITY COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA, THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3730 7632 3731 7634 3721 7635 3720 7634
3705 7636 3708 7666 3711 7666 3714 7667
3708 7670 3710 7689 3753 7681 3752 7680
3753 7679 3753 7677 3752 7644 3751 7643
3751 7629
TIME...MOT...LOC 1205Z 286DEG 41KT 3720 7668
$$
VAC073-095-097-115-127-181-199-650-700-735-830-231230-
/O.CON.KAKQ.SV.W.0071.000000T0000Z-160623T1230Z/
YORK VA-GLOUCESTER VA-SURRY VA-NEW KENT VA-CITY OF POQUOSON VA-
MATHEWS VA-KING AND QUEEN VA-CITY OF WILLIAMSBURG VA-
CITY OF HAMPTON VA-CITY OF NEWPORT NEWS VA-JAMES CITY VA-
806 AM EDT THU JUN 23 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 AM EDT
FOR YORK...GLOUCESTER...NORTHEASTERN SURRY...EAST CENTRAL NEW KENT...
MATHEWS...SOUTHEASTERN KING AND QUEEN AND JAMES CITY COUNTIES...THE
CITY OF POQUOSON...THE CITY OF WILLIAMSBURG...THE CITY OF HAMPTON AND
THE CITY OF NEWPORT NEWS...
AT 805 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER BUSCH GARDENS...
OR NEAR WILLIAMSBURG...MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
THIS SEVERE STORM WILL BE NEAR...
NEWPORT NEWS...VIRGINIA INSTITUTE FOR MARINE SCIENCES...LEE HALL AND
FORT EUSTIS AROUND 815 AM EDT.
PATRICK HENRY FIELD...SEAFORD...TABB AND DENBIGH AROUND 820 AM EDT.
HAMPTON AND BEACONSDALE AROUND 825 AM EDT.
LANGLEY AFB AROUND 830 AM EDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE RUFF...
BELROI...HARCUM...HOG ISLAND GAME RESERVE...ADNER...BACONS CASTLE...ARK...
HORNSBYVILLE...HARRIS GROVE AND SELDEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
PLEASE SEND YOUR REPORTS OF HAIL AND OR WIND DAMAGE...INCLUDING
TREES OR LARGE LIMBS DOWNED...BY CALLING NOAA'S NATIONAL WEATHER
SERVICE IN WAKEFIELD AT
...7 5 7...8 9 9...2 4 1 5.&&
LAT...LON 3730 7632 3731 7634 3721 7635 3720 7634
3705 7636 3708 7666 3711 7666 3714 7667
3708 7670 3710 7689 3753 7681 3752 7680
3753 7679 3753 7677 3752 7644 3751 7643
3751 7629
TIME...MOT...LOC 1205Z 286DEG 41KT 3720 7668
HAIL...1.00IN
WIND...60MPH
$$
44What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 7:17 AM EDT, 21 minutes earlier.
Area forecast discussion, Jun 23, 7:17 AM EDT, 21 minutes before
Area Forecast Discussion National Weather Service Wakefield VA 717 AM EDT THU JUN 23 2016 .SYNOPSIS... Low pressure tracks east across a stalled frontal boundary located just north of the area today. The front will then drop south over the region late today into tonight. High pressure builds in from the north Friday through Sunday. && .NEAR TERM /THROUGH TONIGHT/... Latest sfc analysis shows a diffuse stationary frntal bndry over the nrn Mid Atlc, with another weak frnt near the VA/NC border, where convection is ongoing erly this morng. These shras/tstms are expected to continue thru the erly morng hrs as the atm is quite moist despite weak instability attm. Radar mosaic also shows another area of pcpn moving thru wrn va/wv. Although this activity may weaken as it crosses the mountains, tstms are still expected at least over nrn portions of the fa later this morng. SPC continues to highlight the area in a slgt risk for severe wx. Although there is plenty of deep-layer shear, instability is fairly weak this morng, and severe potential later tda with any redevelopment will largely be dictated by how much instability is present. Pops range fm chance srn areas to likely nrn areas. With skies avgg mstly cloudy and guidance running too high the past few days, undercut temp guidance tda...highs mainly 85-90f. Good chance for shras/tstms continues tngt as the frntal bndry drops s thru the area. Low temps in the upr 60s to lwr 70s. && .SHORT TERM /FRIDAY THROUGH SATURDAY/... High pressure to the north builds into the area behind the front Friday. Not as warm as the winds shift to the NE. The boundary gets hung up to the south so expect sct convection during the day with the highest pops across North Carolina. Highs in the low to mid 80s west of the Ches Bay...75-80 along the coast. Drying trend and cooler Friday night and Saturday as high pressure dominates. Lows Friday night in the mid to upr 60s. Highs Saturday in the low to mid 80s west of the bay...mid 70s to lwr 80s at the coast. && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... Dry conditions to begin the extended period as the upper level ridge axis builds over the region. Surface high pressure pushes off the Northeast coast Sunday with low level winds remaining onshore. Temperatures will remain slightly below seasonal norms, with highs generally in the low 80's near the coast to mid 80's inland. Upper high pressure retreats westward over the Desert Southwest Monday as shortwave energy digs from south central Canada over the Great Lakes region. An attendant cold front forecast to reach the Ohio Valley late Monday. Pressure falls on the lee side of the mountains ahead of the front will induce a lee side trough late Monday, which coupled with increasing moisture in southerly flow may help some upstream showers/thunderstorms over the higher terrain move into the region Monday night, but expect Monday to remain dry. Warmer, with highs in the mid to upper 80's. Better moisture arrives Tuesday with dewpoints warming back into 70's. The front may drop into the Piedmont late Tuesday, but expect enough instability and low level convergence along the lee/thermal trough for scattered afternoon and evening showers and thunderstorms. Near seasonal temperatures again with highs in the mid to upper 80's. The front is expected to reach the coast Tuesday night into Wednesday, with POPs continuing along the coast Wednesday as the trough builds over the Northeast CONUS. Highs Wednesday in the mid 80's. && .AVIATION /12Z THURSDAY THROUGH MONDAY/... Area of shras/tstms currently moving thru central VA will lead to areas of low cigs/vsbys this morng. Included tsra for kric/ksby, with this initial batch of pcpn likely missing the other terminals. Thereafter, mainly carried vcsh with some redevelopment likely later tda. Outside of any shra/tstm activity, vfr conditions should prevail thru the taf period. Outlook...Unsettled weather continue tngt/Fri with a frontal boundary nearby. Additional showers or storms are possible. The weekend looks quiet with high pressure building across the Mid Atlc. && .MARINE... Latest wx analysis reveals Sfc Low pressure over the western Ohio Valley, sliding E-SE along frontal boundary, which is in place from near the VA/NC border back into W VA and the OH/TN vlys. Sfc low will continue to slide E-SE towards the Delmarva today. Pre-frontal SW winds increase with tightening pressure gradient, but should remain sub-SCA given warm air mass in place and the resultant less than optimal mixing of stronger winds just aloft. Sfc low pulls offshore tonight, with its trailing sfc boundary dropping into the area overnight into Friday morning, slowly veering winds to the W-NW overnight. Very little CAA push behind the boundary should keep predominate conditions sub-SCA behind the front late tonight and Friday. High pressure builds off the Northeast Coast on Friday/Friday night, with low level flow veering around to the N-NE ~10-15 knots. High pressure remains in the vicinity of the Northeast coast through the weekend with ongoing northeast flow over the waters. Rather meager pressure gradient expected, so speeds will likely stay sub- SCA ~ 10-15 kt. Seas expected to stay at or below 4 feet, but NWPS and wavewatch both depict 5-6 foot seas just offshore. Have kept 3-4 ft and wl continue to monitor. High pressure pushes offshore Monday as the next cold front approaches from the west. Flow becomes south to southeast at or below 15 knots. && .AKQ WATCHES/WARNINGS/ADVISORIES... MD...None. NC...None. VA...None. MARINE...None. && SYNOPSIS...MAS/MPR NEAR TERM...MAS SHORT TERM...MAS/MPR LONG TERM...SAM AVIATION...MAS MARINE...MAM
Hazardous weather outlook, Jun 23, 3:13 AM EDT, 4 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 313 AM EDT THU JUN 23 2016 MDZ021>025-NCZ012>017-030>032-102-VAZ048-060>062-064>069-075>090-092- 093-095>100-509>525-240715- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- NORTHAMPTON-HERTFORD-GATES-PASQUOTANK-CAMDEN-WESTERN CURRITUCK- BERTIE-CHOWAN-PERQUIMANS-EASTERN CURRITUCK-FLUVANNA-PRINCE EDWARD- CUMBERLAND-GOOCHLAND-CAROLINE-MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA- POWHATAN-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-BRUNSWICK- DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX- MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-SOUTHAMPTON- ISLE OF WIGHT-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-VIRGINIA BEACH- ACCOMACK-WESTERN LOUISA-EASTERN LOUISA-WESTERN HANOVER- EASTERN HANOVER-WESTERN CHESTERFIELD- EASTERN CHESTERFIELD (INCLUDING COL. HEIGHTS)- WESTERN HENRICO (INCLUDING THE CITY OF RICHMOND)-EASTERN HENRICO- WESTERN KING WILLIAM-EASTERN KING WILLIAM-WESTERN KING AND QUEEN- EASTERN KING AND QUEEN-WESTERN ESSEX-EASTERN ESSEX-YORK-NEWPORT NEWS- HAMPTON/POQUOSON- 313 AM EDT THU JUN 23 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MARYLAND...NORTHEAST NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...EASTERN VIRGINIA...NORTH CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA AND SOUTHEAST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY. THE MAIN THREATS ARE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 23, 4:13 AM EDT, 3 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
413 AM EDT THU JUN 23 2016
NCZ030>032-230915-
PERQUIMANS-BERTIE-CHOWAN-
413 AM EDT THU JUN 23 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN CHOWAN...BERTIE AND
SOUTHWESTERN PERQUIMANS COUNTIES...
AT 413 AM EDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES NORTHEAST OF
WINDSOR...MOVING EAST AT 30 MPH.
WIND GUSTS IN EXCESS OF 30 MPH AND HALF INCH HAIL ARE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WINDSOR...LEWISTON WOODVILLE...VALHALLA...CAPE COLONY...SNUG HARBOR...
MIDWAY...ASKEWVILLE...HANCOCK...MOUNT GOULD...CONNARITSA...SAINT JOHNS...
WAKELON...SOMERSET...REPUBLICAN...WHITES CROSSROADS...ROSEMEAD...WOODARD...
MACEDONIA...QUITSNA AND BUENA VISTA.
LAT...LON 3590 7692 3586 7704 3594 7704 3593 7719
3601 7721 3606 7732 3622 7703 3609 7632
3609 7638 3608 7645 3607 7642 3601 7651
3601 7658 3606 7662 3601 7669 3593 7669
3588 7674 3588 7683 3581 7688
TIME...MOT...LOC 0813Z 286DEG 27KT 3610 7687
SCALORALocal storm report, Jun 23, 6:48 AM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
648 AM EDT THU JUN 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 AM TSTM WND DMG CUMBERLAND 37.50N 78.24W
06/23/2016 CUMBERLAND VA COUNTY OFFICIAL
TREES DOWNED ALONG ANDERSON HWY NEAR
CUMBERLAND COURTHOUSE. HAIL AS LARGE AS A
QUARTER ALSO REPORTED AT THIS LOCATION.
&&
05Local storm report, Jun 23, 7:02 AM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
702 AM EDT THU JUN 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 AM TSTM WND DMG CHULA 37.38N 77.90W
06/23/2016 AMELIA VA COUNTY OFFICIAL
TREES DOWN AT PINE GROVE AND VA-604.
&&
05Local storm report, Jun 23, 7:03 AM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
703 AM EDT THU JUN 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 AM TSTM WND DMG LODORE 37.44N 78.03W
06/23/2016 AMELIA VA PUBLIC
TREES DOWN ALONG GENITO ROAD, JUST NORTH OF
AMELIA COURTHOUSE.
&&
05Special weather statement, Jun 23, 7:14 AM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
714 AM EDT THU JUN 23 2016
VAZ064-075-076-521-231215-
CAROLINE-WESTMORELAND-RICHMOND-WESTERN ESSEX-
714 AM EDT THU JUN 23 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN RICHMOND...
NORTHWESTERN ESSEX...NORTHEASTERN CAROLINE AND WESTMORELAND
COUNTIES...
AT 714 AM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER LORETTO...OR 7
MILES NORTHWEST OF CHAMPLAIN...MOVING EAST AT 40 MPH.
WIND GUSTS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
COLONIAL BEACH...MONTROSS...CHAMPLAIN...PORT ROYAL...HAGUE...KINSALE...
LEEDSTOWN...NEWLAND...COLES POINT...LORETTO...WESTMORELAND...SUPPLY...
SINGERLY...TEMPLEMAN...ELEVON...WESTMORELAND STATE...HUSTLE...PINEY GROVE...
LYELLS AND SPARTA.
LAT...LON 3821 7695 3817 7687 3815 7661 3811 7660
3804 7652 3800 7659 3796 7706 3797 7715
3794 7724 3825 7728 3824 7723 3823 7725
3819 7725 3820 7722 3817 7718 3816 7709
3814 7707 3826 7705 3828 7698
TIME...MOT...LOC 1114Z 263DEG 34KT 3809 7709
SCALORALocal storm report, Jun 23, 7:25 AM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
725 AM EDT THU JUN 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 AM HAIL 3 NW MCRAE 37.49N 78.31W
06/23/2016 E1.00 INCH CUMBERLAND VA PUBLIC
TIME IS RADAR ESTIMATED.
&&
05The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 5:47 AM EDT | Severe Thunderstorm Warning | AKQ | Amelia, Cumberland, Fluvanna, Goochland, Powhatan | 43 min |
| Jun 23, 6:29 AM EDT | Severe Thunderstorm Warning | AKQ | Amelia, Chesterfield, Cumberland, Goochland, Henrico, Powhatan and 1 more | 46 min |
| Jun 23, 7:11 AM EDT | Severe Thunderstorm Warning | AKQ | Charles City, Chesterfield, Hanover, Henrico, New Kent, Prince George and 4 more | 49 min |
| Jun 23, 7:14 AM EDT | Special Weather Statement | AKQ | Westmoreland | 61 min |
| Jun 23, 7:38 AM EDT | Special Marine Warning | AKQ | 82 min | |
| Jun 23, 7:55 AM EDT | Special Weather Statement | AKQ | City of Richmond | 35 min |
| Jun 23, 8:01 AM EDT | Special Marine Warning | AKQ | 74 min | |
| Jun 23, 8:04 AM EDT | Severe Thunderstorm Warning | AKQ | Charles City, Hanover, Henrico, King William, New Kent | 26 min |
| Jun 23, 8:19 AM EDT | Special Weather Statement | AKQ | Accomack, Northampton | 56 min |
| Jun 23, 8:33 AM EDT | Special Weather Statement | AKQ | York, City of Hampton, City of Newport News, City of Poquoson | 27 min |
| Jun 23, 8:35 AM EDT | Special Marine Warning | AKQ | 85 min | |
| Jun 23, 8:36 AM EDT | Special Weather Statement | AKQ | Gloucester, Mathews | 39 min |
| Jun 23, 9:04 AM EDT | Special Weather Statement | AKQ | City of Hampton, City of Norfolk, City of Portsmouth, City of Virginia Beach | 41 min |
| Jun 23, 9:13 AM EDT | Special Weather Statement | AKQ | Northampton | 47 min |
| Jun 23, 9:59 AM EDT | Special Weather Statement | AKQ | City of Chesapeake, City of Virginia Beach | 61 min |
| Jun 23, 5:45 PM EDT | Special Weather Statement | AKQ | Lunenburg, Mecklenburg | 60 min |
| Jun 23, 6:09 PM EDT | Severe Thunderstorm Warning | AKQ | Mecklenburg | 47 min |
| Jun 23, 6:23 PM EDT | Severe Thunderstorm Warning | AKQ | Mecklenburg | 34 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.